Post-operative cardiac arrest induced by co-administration of amiodarone and dexmedetomidine: A case report

3Citations
Citations of this article
12Readers
Mendeley users who have this article in their library.

Abstract

We firstly report a postoperative hemodialysis patient who was co-administered with amiodarone and dexmedetomidine and developed severe bradycardia followed by cardiac arrest. A 79-year-old male patient underwent an amputation of the right lower extremity. The electrocardiogram of the patient showed a complete right bundle branch block with left anterior fascicular block before the anesthesia, and paroxysmal atrial tachycardia over 200 beats/min lasting 15 min was observed during surgery. After admission to the intensive care unit, the intensivist and the consultant cardiologist decided to treat tachycardia using amiodarone. The initial dosing of amiodarone and the maintenance infusion succeeded to decrease the heart rate. Approximately 2 h and a half after the start of dexmedetomidine infusion for sedation, the heart rate gradually declined and severe bradycardia suddenly followed by cardiac arrest was observed. Resuscitation was promptly initiated and the patient regained sinus rhythm without delay. In retrospective analysis, the monitoring record of the electrocardiogram revealed the marked atrioventricular conduction abnormalities. This is the first case report concerning a cardiac arrest induced by amiodarone and dexmedetomidine.

Cite

CITATION STYLE

APA

Ohmori, T., Shiota, N., Haramo, A., Masuda, T., Maruyama, F., Wakabayashi, K., … Nakazawa, K. (2015). Post-operative cardiac arrest induced by co-administration of amiodarone and dexmedetomidine: A case report. Journal of Intensive Care, 3(1). https://doi.org/10.1186/s40560-015-0109-0

Register to see more suggestions

Mendeley helps you to discover research relevant for your work.

Already have an account?

Save time finding and organizing research with Mendeley

Sign up for free